Does anyone have experience of erythroderma alongside their psoriasis. My son has acute psoriasis his whole body is covered and it is extremely painful. He now has erythroderma in his legs and the pain he suffers is just horrific. We are due to start new meds when he has finished this bout of antibiotics for a flare up. He is recently out of hospital. Even having a shower is painful. He has all the usual creams and we are on I think our fourth or fifth biologic injection meds. Sadly our dermatology department is not particularly on the ball and I have little faith in them. Does anyone else have experience of erythroderma with their psoriasis.
Posted Sun 27 Aug 2023 16.27 by PrincessDi
God bless him I'm so sorry to read about how much pain he is in. I have read online that there is actually Erythroderma Psoriasis that requires medical treatment. Do they not give him something for pain? It seems ridiculous for him to suffer anymore than he already has. He is on his fifth biologic shot or different biologic medicine? I pray he finds relief soon. I am on Humira and have been for 6 years now. I can still remember how painful my skin would get, my Mom would rub me down with steroid cream sometimes mixed with lotion and wrap me with saranwrap. I know it seems crazy but it seemed like it made the medicine sink in better, It gave me some relief. I'm also under the impression Vitamin D3 helps. I noticed not long ago if I eat more citrus, my skin seems better, I tried to stop taking Humira as prescribed and had a large spot appear which I've been trying to get rid of for the past 2 years now. My prayers are with you both.
Posted Mon 28 Aug 2023 09.53 by Mollie
Thank you for your prayers. He certainly needs them. We are our fifth actual biologic he's done loads of injections. He may just have to go back into hospital as the recent erythroderma was dealt with but the psoriasis was left untreated for 3 days and is now at is worst.
Posted Sun 10 Sep 2023 01.38 by Mandy
I've lived with plaque psoriasis for 30+ years then last Summer I was hospitalized for 6 weeks with erthrodermic psoriasis which covered most of my body and face. Whilst I was in hospital I was started on cyclosporine but after contracting covid then mrsa in the central line I was taken off them. I was then changed to acetretin which controlled my symptoms. I was put on imraldi which hasn't helped and i'm just about to change to risankizumab as it now looks like I've got the early signs of psoriatic arthritis. I feel for your son as Erythredermic psoriasis is so painful but it's a bit of trial and error with your dermatologist to find the right biologic that works for you. I've got my fingers crossed that this new biologic helps me
Posted Mon 11 Sep 2023 07.46 by Mollie
Hi Mandy, thank you for your reply. You are the first person who I have come across who also has the erythroderma linked to their psoriasis in the same way my son has. He has already been on risankizumab and three other biologics, only one calmed the symptoms but did not reduce the psoriasis. Unfortunately he is back in hospital rushed into ICU soon after I put my question online. The erythroderma flared up all over his body and his whole body swelled up with odema. We thought he was getting better but Saturday another huge swelling on his abdodem so the odema is back. We are trying to stopping him from slipping into a severe depression. Washing and creaming him 4 or 5 times a day seems to actually be keeping the psoriasis at bay, but now the odema seems to be a problem.
I do hope the resankizumab works for you.
Posted Sat 11 Nov 2023 15.52 by Mandy
Hope yr son's symptoms have improved. I started on Skyrizi 10 days ago and the improvement in my skin has been phenomenal. After only one injection it's cleared around 60% .... the redness has all but gone with my lower legs taking longer to clear ....... finally after 18 months this biologic appears to be working.
Posted Sun 12 Nov 2023 08.54 by Mollie
It's good to hear you are having success with the new biologic. Richard's skin is now amazingly good for the first time in 15 years, but only due to an horrific flare up of his erythroderma. The ICU team cleansed and creamed his entire body every two hours, the layers of skins removed were scary but he is now looking really good. He was on liquid morphine for two weeks and it appears that this combination has worked a small miracle. His body no longer in pain and getting lots of 50/50 has healed itself. We are still washing with a cream and putting 50/50 on once a day. He started a new biologic but we don't know really how this is working as his skin was well healed before the new drug. The treatment for psoriasis is so hit and miss and the doctors seem to know so little about it. He is now on Bizukimab and awaiting a referral to Guy's in London for a second opinion (they have never been able to confirm he has psoriasis and he has had at least 8 biopsies). Hopefully one of the top dermatology departments in the world and bring him a little clarity and confidence in his treatment. We now have to deal with the fall out from the hospitalisation. He has some muscle atrophy and after 10 weeks is only just starting to eat normally, although he is still having some problems (not unusual for ICU patients apparently).
Good luck with the treatment and I hope it keeps working well.
Posted Sun 12 Nov 2023 09.11 by Mandy
Wonderful to hear Richard has improved. I understand about the muscle atrophy as after 6 weeks in hospital it took me some time to start building up my strength with the help of a really good physio. Dermatologists told me to listen to my body and rest when I needed to. I also found protein drinks helped. A short walk most days helped. Hoping Richard continues his improvement and you get the answers from the new dermatologist
Posted Sun 12 Nov 2023 18.32 by Mollie
Thank you Mandy.
Posted Thu 23 Nov 2023 16.51 by Mandy
Would love to hear how Richard gets on with his new dermatologist..... think sharing experiences is so useful for fellow sufferers
If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.